Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 3, 2008, 4:59 PM CDT for Jasper County, Tyler County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2008, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 3, 2008, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 1:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:33 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 3, 4:33 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT SUN AUG 3 2008
.SYNOPSIS...TROPICAL DEPRESSION NUMBER FIVE HAS DEVELOPED 85 MILES
SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER. THE DEPRESSION IS
EXPECTED TO DEVELOP TO PERHAPS A TROPICAL STORM BY THE MORNING.
THE EXPECTED TRACK IS ABOUT 60 NM OFF THE LOUISIANA COAST. A
TROPICAL STORM WARNING IS IN EFFECT EAST OF INTRACOASTAL CITY. A
TROPICAL STORM WATCH IS IN EFFECT WEST OF INTRACOASTAL CITY.
&&
.SHORT TERM...A DESCENDING SUBTROPICAL JET WILL KEEP THE AREA IN A
FAVORABLE LEFT FRONT QUADRANT FOR ENHANCED LIFT UNTIL 8 PM. ADDED
POPS TO GUIDANCE IN RESPONSE TO THE EXPECTED MOVEMENT OF TD 5 ON
TONIGHT AND TUESDAY.
&&
.LONG TERM...RIDGING FROM THE MIDDLE OF THE WEEK ONWARD UNTIL SATURDAY.
A BACK DOOR TYPE COOL FRONT LOOKS TO BRING RAIN CHANCES ON SUNDAY.
&&
.AVIATION...VFR WITH VCTS.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT WEST OF INTRACOASTAL
CITY TO CAMERON.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 95 76 90 77 / 30 40 50 50 20
KBPT 77 97 77 90 79 / 30 40 50 60 30
KAEX 75 98 75 94 74 / 30 40 20 30 20
KLFT 77 94 75 89 76 / 30 40 40 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ST. MARY.
TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: CAMERON...
VERMILION.
TROPICAL STORM WIND WARNING UNTIL 3 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: IBERIA.
TX...TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: JEFFERSON.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TROPICAL STORM WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM TO 7 PM CDT MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY, LA
TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
&&
11Hazardous weather outlook, Aug 3, 5:59 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 559 AM CDT SUN AUG 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 559 AM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HEAT WILL ONCE AGAIN BE A CONCERN TODAY...WITH HEAT INDICES RANGING FROM 100 TO 105 IN THE AFTERNOON. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW...BUT STRONG STORMS WILL BE CAPABLE OF WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT WILL CONTINUE TO BE A CONCERN MONDAY...WITH HEAT INDICES AGAIN RANGING FROM 100 TO 105 IN THE AFTERNOON. AN AREA OF DISTURBED WEATHER OVER THE NORTH CENTRAL GULF IS FORECAST TO MOVE WEST ACROSS THE NORTHERN GULF...AND WILL BE MONITORED FOR POTENTIAL TROPICAL DEVELOPMENT. AT A MINIMUM...INCREASING WINDS AND SEAS SHOULD BE EXPECTED OVER THE COASTAL WATERS MONDAY THROUGH LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
In the hours before
Special weather statement, Aug 3, 3:15 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT SUN AUG 3 2008 LAZ027-028-030>033-TXZ181-182-032115- RAPIDES LA-VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA- ST. LANDRY LA-NEWTON TX-JASPER TX- 315 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON...EVANGELINE... ALLEN...BEAUREGARD AND ST. LANDRY PARISHES...SIGNIFICANT WEATHER ALERT FOR NEWTON AND JASPER COUNTIES UNTIL 415 PM CDT... AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4 MILES WEST OF TOLEDO BEND DAM TO 6 MILES SOUTHEAST OF VILLE PLATTE... MOVING SOUTHWEST AT 24 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... REDDELL AND BURR FERRY BY 320 PM CDT SUGARTOWN AND MAMOU BY 330 PM CDT ROSEPINE...GRANT AND EVANS BY 335 PM CDT WIERGATE AND BURKEVILLE BY 345 PM CDT MITTIE BY 350 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. JT
Special weather statement, Aug 3, 4:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 PM CDT SUN AUG 3 2008 LAZ030-031-041-042-032145- ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA-CALCASIEU LA- 420 PM CDT SUN AUG 3 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN ALLEN...BEAUREGARD...WESTERN JEFFERSON DAVIS AND NORTHERN CALCASIEU PARISHES UNTIL 445 PM CDT... AT 418 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES EAST OF DE RIDDER TO 5 MILES SOUTHEAST OF REEVES...MOVING SOUTHWEST AT 41 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... DE RIDDER BY 425 PM CDT TOPSY AND LONGVILLE BY 430 PM CDT RAGLEY AND GILLIS BY 435 PM CDT MOSS BLUFF BY 440 PM CDT WESTLAKE...ORETTA...DE QUINCY AND LAKE CHARLES BY 445 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SHAMBURGER
Local storm report, Aug 3, 4:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 2 W JASPER 30.92N 94.03W
08/03/2008 JASPER TX LAW ENFORCEMENT
TREES BLOWN DOWN REPORTED BY JASPER COUNTY SHERIFF
OFFICE.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:53 AM CDT | Special Marine Warning | LCH | 97 min | |
| Aug 3, 5:29 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 3, 3:33 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 15 min |
| Aug 3, 3:41 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 34 min |
| Aug 3, 4:26 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| Aug 3, 4:27 PM CDT | Inland Tropical Storm Warning | LCH | 13 hr | |
| Aug 3, 4:27 PM CDT | Tropical Storm Watch | LCH | 6 hr | |
| Aug 3, 4:27 PM CDT | Tropical Storm Watch | LCH | 6 hr | |
| Aug 3, 4:27 PM CDT | Tropical Storm Warning | LCH | 39 days | |
| Aug 3, 4:27 PM CDT | Tropical Storm Warning | LCH | 48 hr | |
| Aug 3, 5:10 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 50 min |
| Aug 3, 6:23 PM CDT | Special Marine Warning | LCH | 52 min | |
| Aug 3, 4:14 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 46 min |
| Aug 3, 5:51 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.